Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Difficulty in conceiving

11/19/2008

Question:

Doc,

I got pregnant soon after my marriage but found out that i have got rubbela, thats why aborted baby on 2.07.2008

on 03.08.2008 i got my normal periods. but on 04.09.2008 i got very long periods actually they finished but spotting continued for 20 days so doc gave me primolut n course for 21 days, it was finished and my periods returned on 4.10.08..

Now i m not using protection but i think i m not pregnant? why is this so? can u tell me the cause? how soon after primolut n (Norethindrone) one ovulates?

Also i had milky discharge from breast now its transparent and very little only felt during making love? doc says delay in pregnancy could be because of it ? shall i take any medicine to stop transparent discharge from the breast and enhance pregnancy chances i dun feed?don`t have any baby?

Answer:

Primolut is a synthetic hormone with actions similar to those of progesterone, the hormone you make after you ovulate. Once it is out of your system, it should not affect future ovulation. The breast leakage could be a result of an increased level of the hormone, prolactin. If this hormone is elevated, it can prevent ovulation. Medication that lowers prolactin will often result in pregnancy. You should see your gynecologist or a reproductive endocrinologist to evaluate you and possibly treat you for this problem.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

William W Hurd, MD William W Hurd, MD
Professor of Reproductive Biology
School of Medicine
Case Western Reserve University